Maryland, 2007Winter Weather in Maryland, March 7, 2007
March 7, 2007 · NWS AKQ · 5 events in 5 counties and zones
A low pressure area moved rapidly from the Great Lakes region southeast across the mid atlantic region then off the coast during Wednesday, March 7th. The system produced one to three inches of snow across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure area moved rapidly from the Great Lakes region southeast across the mid atlantic region then off the coast during Wednesday, March 7th. The system produced one to three inches of snow across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 7, 2:50 AM EST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 7, 2:50 AM EST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 AM EST WED MAR 7 2007
.SHORT TERM /TODAY THROUGH THURSDAY/...
SFC LO PRES FM THE MID MS VLY MVS RATHER QUIKLY EWD TDA...THEN
OFFSHR TNGT. HI PRES BUILDS OVR RGN FM THE NW DURG THU.
CLD SHIELD W/ CLIPPER SYS ALG W/ PCPN (MSTLY SN) STRETCHED OUT FM
SCNTRL LAKES TWD THE NRN MDATLC (SRN PA/CNTRL MD). ALG-S OF A LN FM
PIA-IND-CVG-HTS...LTL OR NO PCPN OCCURRING ATTM...WHL WDSPD AREA
OF (BANDED) SN XTNDS FM SCNTRL LAKES ESE INTO WRN PA/NRN WV. VIRGA
SHOWING UP ON KAKQ RDR PAST HR OR TWO N OF RIC...ATMOS E OF MTNS
IS QUITE DRY (IN LLVLS)...AND PCPN WL TAKE A WHL LNGR TO REACH THE
GRND.
GENLY AGREE W/ ONGOING FCST...WHICH KPS BULK OF QPF AND SN ACCUMS
ACRS FAR NNE SXNS OF FA TDA/THIS EVE. AS LO PRES TRACKS ACRS SRN
VA THIS AFTN...XPCTG PCPN TO RMN CONFINED TO NRN 1/3RD OF FA...ALG
W/ SHARP CONTRAST IN TEMPS (RNGG FM THE LWR/MID 30S LWR MD ERN
SHR...TO UPR 50S/ARND 60 XTRM SCNTRL VA/NE NC). AFT PSBL VRY LGT
SN/FLURRIES FM CNTRL VA ON E TO THE CST (ERY THIS MRNG)...XPCTG
SFC-BLYR TEMPS TO WRM SUFFICIENTLY ABV FRZG TO HV ONLY CHC RA IN
THAT CORRIDOR. LLVL THCKNS SCHEME FM BOTH NAM/GFS POINT TO PDS OF
SN WL RMN CONFINED TO LWR MD ERN SHR...MAYBE CTYS BRDRG POTOMAC
RVR IN VA BY LT MRNG/AFTN HRS.
LO PRES MVS OFFSHR THIS EVE...LINGERING AXIS OF PCPN ACRS ERN
VA/LWR MD ERN SHR GRDLY SETTLES ESE. BY THE TIME COLD ENUF FOR
WINTRY PCPN THREAT IN CNTRL/SE VA...PCPN SHOULD BE GONE. ADDTNL
(LGT) SN ACCUMS PSBL...MNLY ON PORTIONS OF ERN SHR...THROUGH
01-03Z/08. QUIK CLRG AS DRYING OCCURS FM THE NNW...XPCTG LLVL CAA
SURGE (FM THE N)...ESP NR THE CST...BY LT TNGT/ERY THU.
KPG SN ADVSRY AS IS...XPCTD SN ACCUMS ON THE LWR MD ERN SHR 1 TO 4
INCHES...MAYBE A CPL SPOTS GET A LTL MR THAN THAT...BUT SEEMS LIKE
GOOD COMPROMISE FOR NOW (AND FITS WELL W/ LWX/PHI). COULD BE A AN
INCH OR SO ON THE NRN NECK AND/OR VA ERN SHR.
THU SHAPING UP TO BE MSNY AND RMNS COOLER THAN NRML...AFTN HI
TEMPS GENLY IN THE 40S...TO ARND 50 FAR INLAND IN SCNTRL VA/INTR
NE NC.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WKNG CDFNT SLIDES S INTO THE MDATLC THU NGT B4 DSPTG...FOLLOWED
SFC HI PRES FM ERN CANADA SLOLY BUILDING SWD INTO MDATLC RGN ON
FRI. LLVL FLO FM THE ENE WL KP CONDS CHILLY AND GENLY PCLDY (FRI).
ZNL FLO (ALOFT) FM THE WKND INTO ERY NEXT WK BRINGS MODERATING
TEMPS (BACK TO A LTL ABV NRML) ALG W/ AN INCRS IN POPS (ESP BY
2ND HALF OF WKND AND MON).
&&
.AVIATION /08Z-06Z/...
VFR THIS MORNING WILL GIVE WAY TO MFVR IN STRATUS AND/OR RAIN LATE
THIS MORNING/EARLY AFTERNOON. SITE KSBY HOWEVER WILL BE DEALING WITH
-SNOW INSTEAD OF RAIN. AS OF 06Z TAFS HAVE NOT INDICATED IFR IN TAF
FOR THIS SITE...BUT THIS IS POSSIBLE ESPECIALLY IF SNOW BEGINS TO
ACCUMULATE.
&&
.MARINE...
GFS AND NAM IN AGREEMENT THAT W WINDS LATER TODAY...EVENTUALLY
TURNING NWSTLY WITH FRONT COULD POTENTIALLY REACH THE SFC AS SCA
WIND CRITERIA. BOTH MODELS ARE ESPECIALLY POINTING TO A SURGE OVER
THE SE SECTION OF THE CWA...AND THIS IS WHERE SCA FLGS HAVE BEEN
RAISED FOR LATE THIS MORNING/EARLY AFTN THRU THIS EVENING FOR
WATERS...INCLUDING SRN CHES BAY, CURRITUCK SOUND AND THE SRN COASTAL
WATERS. SCA WILL LIKELY BE MARGINAL FOR THE SRN CHES BAY.
&&
.TIDES...
TIDES CONTINUE TO RUN 1 TO 1.5 FT BELOW NORMAL ACROSS THE MARINE
AREA. THINK THAT LEVELS HAVE REACHED LOWEST PT...AT LEAST FOR THE
NEXT 12 HRS...CONSIDERING THE CHANGE IN FLOW...SO TIDES SHOULD NOT
FALL TO 2 FT OR BELOW WHICH WOULD PROMPT A LOW WATER ADVSY. (WILL
CONT TO MENTION BLW NORM LEVELS IN CWF THOUGH.) WILL NEED TO KEEP AN
EYE ON LEVELS HOWEVER...AS FLOW TURNS WEST LATER TODAY AND THEN
EVENTUALLY NRLY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...SNOW ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR MDZ021>025.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EST
THURSDAY FOR ANZ633-656-658.
&&
SHORT TERM/LONG TERM...25
AVIATION/MARINE/TIDES...33Hazardous weather outlook, Mar 7, 3:12 AM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 AM EST WED MAR 7 2007
ANZ630>633-650-652-654-656-658-670-NCZ012>017-030>032-102-VAZ048-049-
060>062-065>071-079>084-086>098-100-080815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO
40 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
312 AM EST WED MAR 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL CHESAPEAKE
BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...NORTHEAST NORTH CAROLINA...THE MID
ATLANTIC OFFSHORE WATERS...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-080815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
312 AM EST WED MAR 7 2007
...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY FOR 1 TO 4 INCHES OF SNOW TODAY INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL THAT THEY RECEIVE.
VAZ063-064-072>078-085-099-080815-
HANOVER-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
312 AM EST WED MAR 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF LIGHT SNOW THIS MORNING...THEN MIXED RAIN AND
SNOW THIS AFTERNOON INTO THIS EVENING. SNOW ACCUMULATION AN INCH
OR LESS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL THAT THEY RECEIVE.
25
In the hours before
Special weather statement, Mar 7, 9:26 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 AM EST WED MAR 7 2007
VAZ074>078-071630-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
INCLUDING THE CITY OF...TAPPAHANNOCK
926 AM EST WED MAR 7 2007
...A MIXTURE OF RAIN AND SNOW EXPECTED TODAY...
LOW PRESSURE WILL TRACK ACROSS SOUTHERN VIRGINIA TODAY...THEN OFF
THE COAST THIS EVENING. SNOW WILL CONTINUE THIS MORNING ACROSS
THE NORTHERN NECK OF VIRGINIA...THEN BECOME A MIX OF RAIN AND SNOW
THIS AFTERNOON AND EARLY EVENING HOURS. THE PRECIPITATION IS
EXPECTED TO END BY MIDNIGHT.
TEMPERATURES ARE EXPECTED TO RISE INTO THE MID 30S THIS AFTERNOON..
THUS ANY SNOW ACCUMULATIONS WILL BE HELD DOWN TO AN INCH OR LESS.
VAZ099-071630-
ACCOMACK-
INCLUDING THE CITIES OF...CHINCOTEAGUE...WALLOPS ISLAND...MELFA
926 AM EST WED MAR 7 2007
...SNOW WILL CONTINUE ACROSS ACCOMACK THIS MORNING...
LOW PRESSURE WILL TRACK ACROSS SOUTHERN VIRGINIA TODAY...THEN OFF
THE COAST THIS EVENING. SNOW WILL CONTINUE ACROSS ACCOMACK COUNTY
THIS MORNING...BEFORE BECOMING MIXED WITH RAIN THIS AFTERNOON AND
EVENING. TEMPERATURES WILL SLOWLY RISE INTO THE MID 30S.
SNOW ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE THIS MORNING BEFORE
BECOMING MIXED WITH RAIN. MOTORISTS SHOULD BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES OVER THE NEXT FEW HOURS.
44
Winter Weather, Dorchester
- When
- March 7, 10:00 AM EST to 7:00 PM EST
- Where
- Dorchester forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.423, -76.083 (the zone’s center; the record gives no point)
Linkwood reported 1.5 inches of snow, and Cambridge reported 1.0 inch of snow.
Winter Weather, Inland Worcester
- When
- March 7, 10:00 AM EST to 7:00 PM EST
- Where
- Inland Worcester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.217, -75.297 (the zone’s center; the record gives no point)
Ocean Pines reported 1.0 inch of snow.
Winter Weather, Maryland Beaches
- When
- March 7, 10:00 AM EST to 7:00 PM EST
- Where
- Maryland Beaches forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.217, -75.297 (the zone’s center; the record gives no point)
Ocean City reported 3.0 inches of snow.
Winter Weather, Somerset
- When
- March 7, 10:00 AM EST to 7:00 PM EST
- Where
- Somerset forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.080, -75.853 (the zone’s center; the record gives no point)
Princess Anne reported 1.5 inches of snow.
Winter Weather, Wicomico
- When
- March 7, 10:00 AM EST to 7:00 PM EST
- Where
- Wicomico forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.369, -75.631 (the zone’s center; the record gives no point)
Parsonsburg reported 2.0 inches of snow, and Salisbury reported 1.0 inch of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, March 7, 20072 deaths · 1 injured · 21 events
- Winter Weather in Delaware, March 7, 200713 injured · 4 events
- Winter Weather in Pennsylvania, March 7, 20073 injured · 10 events
- Winter Storm and Winter Weather in Maryland, March 7, 200711 events
- Winter Storm and Winter Weather in West Virginia, March 7, 20079 events
- Winter Weather in Virginia, March 7, 20076 events
- Winter Weather in Maryland, March 7, 20075 events
- Winter Weather in West Virginia, March 7, 20075 events
- Heavy Snow in Pennsylvania, March 7, 20074 events
- Blizzard in Alaska, March 7 to 9, 20073 events
- Blizzard in Alaska, March 7 to 8, 20072 events
- Heavy Snow in Pennsylvania, March 7, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23026, 23028, 23031, 23032, 23033.